MAUDE Adverse Event Report: MEDTRONIC IRELAND ONYX FRONTIER; CORONARY DRUG-ELUTING STENT

MEDTRONIC IRELAND ONYX FRONTIER; CORONARY DRUG-ELUTING STENT
Model Number ONYXNG30018UX
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/11/2023
Type of Reportable Event Malfunction
Event or Problem Description
An attempt was made to use one onyx frontier coronary drug eluting stent to treat non-tortuous, mildly calcified lesion with 90% stenosis, located in the mid left anterior descending (lad) artery.It was reported that stent dislodged occurred during sheath removal.The stent dislodged off the delivery system before entering the patient's body.It was detailed that the stent catheter was inserted into the mid lad, but it was discovered that the stent was not seen on fluoroscopy.The entire body was scanned to find the stent, but it was not located in the body.Then the guide and wire were removed out of the body and flushed to see if the stent was inside, but it was not found.The stent was later found in the protective plastic sheath cover.The stent was stuck inside the cover.The stent did not enter the patient.The patient is alive with no injury.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: there was no damage noted to the device packaging.There were no issues noted when removing the device from the hoop/tray.The device was not inspected prior to insertion in the patient.Negative prep was performed prior to use with no issues noted.There were no difficulties noted when removing the protective sheath.The protective sheath was removed per ifu.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis: the device was returned for analysis.The stent was not present on the balloon, the stent returned in the sheath loaded on the stylette.There was no deformation evident to the stent.The balloon folds were partially expanded.No crimp impressions were visible on the exposed balloon surface as the balloon had been inflated and deflated.Biologics were visible in the balloon when it returned.The device was placed in the water bath to disperse the contrast and blood in the balloon to aid testing.The balloon passed negative prep.The balloon was inflated to the nominal, and it maintained pressure.No leak or burst was observed to the balloon.There was no liquid observed exiting the distal tip or the exchange joint.The balloon deflated with no issues noted.On observation of the deflated balloon, it was clear the inner member was stretched and flattened.The inner lumen patency could not be verified with a 0.015 inch mandrel most likely due to the stretched inner member.There was no damage noted to the distal tip.No other damage evident to the remainder of the device.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ONYX FRONTIER
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key16774847
Report Number9612164-2023-01682
Device Sequence Number17857226
Product Code NIQ
UDI-Device Identifier00763000511487
UDI-Public00763000511487
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/26/2025
Device Model NumberONYXNG30018UX
Device Catalogue NumberONYXNG30018UX
Device Lot Number0011523706
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/12/2023
Supplement Date Received by Manufacturer05/24/2023
07/11/2023
Initial Report FDA Received Date04/20/2023
Supplement Report FDA Received Date06/15/2023
07/12/2023
Date Device Manufactured11/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR
Patient SexMale
Patient Weight79 KG